MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Codes Crack (1135); Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2, a3a, a3b, a4, a5, a6: unknown/ not provided.Asku.Section d6a: if implanted; give date: n/a (not applicable).The intraocular lens was inserted and removed during the same procedure.Section d6b: if explanted; give date: n/a (not applicable).The intraocular lens was inserted and removed during the same procedure.Section h3- no: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempt has been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a pre-loaded intraocular lens (iol) inserter was ¿deformed¿ or ¿damaged.¿ the tip of the inserter goes in a different direction (like it was split) and apparently the iol came out of the side.It was noted that there was patient contact, lens was fully inserted, doctor noticed the issue of scratched lens and then removed and replaced with the backup lens, same diopter size.The customer attributed that the device caused or contributed to the event.No injury to the patient, no medication outside of standard of care.The procedure was successfully completed.No other information was provided.
 
Additional Manufacturer Narrative
Corrected data: in review, it was noticed that an incorrect verbiage was inadvertently used in sections d6a & d6b of the initial mdr report.Therefore, this supplemental mdr report is being submitted to correct that information.The following fields were updated accordingly: section d6a: if implanted, give date: not applicable, as lens was removed/replaced during the same procedure.Section d6b: if explanted, give date: not applicable, as lens was removed/replaced during the same procedure.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: feb 3, 2025.Section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection was performed on the suspect product and found the plunger rod was partially advanced, bent, and protruding through the cartridge that was cracked.The cartridge tip was also bent.Viscoelastic residue was observed to be distributed through the length of the cartridge.The lens module was inspected and presented with no damage or viscoelastic residue.The device assembly was inspected and presented with no issues.The plunger rod advancement was inspected and presented with no advancement issues however the plunger rod tip was damaged.No lens was received for evaluation.No further evaluation was performed.The complaint issue "dc-cosmetic issues" could not be confirmed during product evaluation as no lens was received.The complaint issue "dc-cartridge tip cracked/damaged" and "dc-cartridge crack" were identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Conclusion: based on the investigation, no malfunction or product deficiency was identified.Corrected data: upon further review, it was noted that additional code of "4755" was inadvertently not entered in the section "h6" of the initial mdr report; therefore, the information has been captured in this supplemental mdr report.The following field was updated accordingly: section h6: component codes: 4755 - part/component/sub-assembly term not applicable all pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key20926886
Report Number3012236936-2024-000335
Device Sequence Number18240266
Product Code HQL
UDI-Device Identifier05050474731806
UDI-Public(01)05050474731806(17)270817
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDIB00
Device Catalogue NumberDIB00U0220
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2024
Supplement Date Received by Manufacturer01/09/2025
03/10/2025
Initial Report FDA Received Date12/13/2024
Supplement Report FDA Received Date01/10/2025
03/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown